Thyroid UK

Levothyroxine & bad stomach aches

Hello all,

I've been diagnosed with hashimoto and been prescribed thyroid meds. First, I've been given thyroxine (Eltroxin 50 mcg) but bcoz of the side effects that I developed, esp. bad pain in muscles and joints, I've been advised to switch to levothroxine, which I also developed side effects from, and the worst of them: very bad stomach aches. Do any of you suffer from side effects like that? If yes, what did you do? What do you advise me to do? I'm really suffering from both...

Will appreciate your help...

7 Replies
oldestnewest

I only get this pain when I'm on Levo. Didn't get it with thyroxin. Is that normal?

Reply

Dodo155,

It's worth asking your pharmacist to try other brands of Levothyroxine to see whether symptoms improve. If you feel unwell on all brands of Levothyroxine ask your GP to trial liquid thyroxine.

Reply

Does it make a difference when the ingredient is the same?

Reply

Dodo155,

Probably not if 2 brands have the same ingredients but different brands usually have different ingredients.

Reply

I believe it won't be easy where I live. Here they only buy Eltroxin (thyroxin) and I had to buy levothroxine from abroad. Yet, thanks a mill for the advice :)

Reply

Dodo155,

Ask your GP about liquid thyroxine then.

Reply

Yes. With mercury pharma and any brands with acacia. I got stomach cramps feverish and headache. Go gluten free and see if it helps. I seem to be okay on Wockhart and I take 75 mcgs so take three of those which I seem to tolerate best.

Reply

You may also like...